Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 387, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 24, 2020, 8:02 PM CST for 6 counties in Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2020, 8:02 PM CST (02:02 UTC)
- Expired
- Nov 24, 2020, 8:45 PM CST
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 643 m²/s²
- 0-3 km storm-relative helicity
- 677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868
WUUS54 KTSA 250202
SVRTSA
OKC035-041-097-105-115-131-250245-
/O.NEW.KTSA.SV.W.0387.201125T0202Z-201125T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
802 PM CST Tue Nov 24 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Craig County in northeastern Oklahoma...
Northeastern Rogers County in northeastern Oklahoma...
Northwestern Delaware County in northeastern Oklahoma...
Ottawa County in northeastern Oklahoma...
Northwestern Mayes County in northeastern Oklahoma...
Eastern Nowata County in northeastern Oklahoma...
* Until 845 PM CST.
* At 802 PM CST, severe thunderstorms were located along a line
extending from 6 miles east of South Coffeyville to 9 miles east of
Delaware to near Foyil, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Miami... Vinita...
Grove... Commerce...
Chelsea... Fairland...
Afton... Quapaw...
Welch... Bernice...
Ketchum... Bluejacket...
Big Cabin... New Alluwe...
Picher... Bernice State Park...
Cleora... White Oak...
Narcissa... Ottawa...
This includes Interstate 44 between mile markers 269 and 316.
LAT...LON 3696 9473 3654 9484 3644 9559 3672 9554
3700 9557 3700 9474
TIME...MOT...LOC 0202Z 251DEG 52KT 3701 9550 3675 9547 3645 9554
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
763
WWUS54 KTSA 250219
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
819 PM CST Tue Nov 24 2020
OKC097-105-131-250229-
/O.CAN.KTSA.SV.W.0387.000000T0000Z-201125T0245Z/
Rogers OK-Mayes OK-Nowata OK-
819 PM CST Tue Nov 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGERS...
NORTHWESTERN MAYES AND EASTERN NOWATA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
LAT...LON 3696 9473 3654 9484 3651 9507 3651 9533
3660 9533 3660 9534 3675 9533 3700 9537
3700 9474
TIME...MOT...LOC 0219Z 250DEG 49KT 3706 9531 3681 9523 3652 9527
$$
OKC035-041-115-250245-
/O.CON.KTSA.SV.W.0387.000000T0000Z-201125T0245Z/
Craig OK-Delaware OK-Ottawa OK-
819 PM CST Tue Nov 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR CRAIG...NORTHWESTERN DELAWARE AND OTTAWA COUNTIES...
At 819 PM CST, severe thunderstorms were located along a line
extending from 2 miles east of Edna to 8 miles southwest of Welch to
3 miles west of Big Cabin, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Miami... Vinita...
Grove... Commerce...
Fairland... Afton...
Quapaw... Welch...
Bernice... Ketchum...
Bluejacket... Big Cabin...
Picher... Bernice State Park...
Cleora... White Oak...
Narcissa... Ottawa...
Cardin... Hollow...
This includes Interstate 44 between mile markers 273 and 316.
LAT...LON 3696 9473 3654 9484 3651 9507 3651 9533
3660 9533 3660 9534 3675 9533 3700 9537
3700 9474
TIME...MOT...LOC 0219Z 250DEG 49KT 3706 9531 3681 9523 3652 9527
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 5:21 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 24, 5:21 PM CST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 521 PM CST Tue Nov 24 2020 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The main aviation concern for the upcoming period will be a west- to-east moving line of thunderstorms likely affecting all terminals from 02-07Z. Some of these thunderstorms may be severe, with locally-enhanced wind gusts possible. Widespread IFR/MVFR conditions are ongoing from the start, with these ceilings likely to continue at all terminals well into the daytime hours tomorrow. ROG should see reduced conditions through the entire period. Ongoing southerly winds will shift to a more west to southwest direction late this evening and into early tomorrow morning, with gustiness likely to persist into the daylight hours tomorrow. && .PREV DISCUSSION... /Issued 345 PM CST Tue Nov 24 2020/ SHORT TERM...Through Wednesday Night... At mid afternoon...a surface low was positioned over Western Oklahoma with a cold front stretched from the Texas Panhandle through Central Kansas. Also from the surface low...a warm front extended southeast into Eastern Texas with a dryline across West Texas. Near the triple point of these features...thunderstorms have initiated and were moving east northeast over Western Oklahoma. Ahead of this activity...scattered showers and some areas of drizzle were ongoing across portions of Eastern Oklahoma and Northwest Arkansas within a zone of warm advection over a 50-55KT low level jet. Majority of the instability...both surface based and elevated...were over West/Central Oklahoma and south of the warm front into Texas where dewpoints in the 60s were reported. Over the next few hours...ongoing activity across the CWA will remain possible while the main thunderstorm development out west approaches the region. As the storms out west near the CWA...latest CAMs/short term guidance indicates that part of the warm front could reach into Southeast Oklahoma with 60+ deg dewpoints around 00z. As of 3 PM...the 60 deg dewpoints had already made it to Durant in far South Central Oklahoma. This will aid in some increase in instability...both surface and elevated...over Southeast Oklahoma...while more marginal elevated instability continues for the rest of the CWA. In response...showers and thunderstorms out west look to reach Northeast Oklahoma shortly after 00z...with additional development progged into Southeast Oklahoma around mid evening and Western Arkansas thereafter. Strong shear values with the low level jet combined with the slight uptick in instability and steepening lapse rates will allow for a limited severe potential to be possible this evening into the early overnight hours before the majority of the precip is forecast to exit Northwest Arkansas after 09z. Damaging winds of 60-70 mph along with hail up to the size of ping pong balls will be possible with all of this activity. Where the 60+ deg dewpoints and higher surface based instability can move into the CWA...mainly Southeast Oklahoma...a low tornado potential will be possible. After midnight...severe potentials should begin to weaken as the cold front makes its way eastward through the CWA. By 12z Wednesday...most all of the precip as well as the cold front itself should be exiting the CWA. There is a limited potential for some light rain/drizzle wrapping around the upper low as it lifts into Eastern Kansas/Western Missouri by 12z Wednesday. Behind the cold front and the upper low...gusty west to northwesterly winds are expected with the stronger gusts over Northeast Oklahoma...closer to the surface low. These winds should weaken through the day Wednesday with the departing low pushing farther from the CWA. This should also allow for clearing skies from southwest to northeast during the day Wednesday in the wake of the exiting low. Temps Wednesday look to be in the 50s for most locations and temps Wednesday night look to fall into the 30s. Parts of Northeast Oklahoma and far Northwest Arkansas could see temps around the freezing mark under mostly clear skies and light winds. LONG TERM...Thanksgiving Day through Monday Southerly winds quickly return Thanksgiving day allowing for temps to rebound back into the 60s underneath mostly clear skies. At the same time...a low pressure system is progged to drop southeast into the Desert Southwest and become sort of cut off from the main flow...while the northern stream flow pushes a weak cold front through the CWA Thursday night. Latest indications are that moisture could be limited with the short time frame of southerly low level flow ahead of the boundary. Thus...have decreased pops late Thursday night into a slight chance near the Red River late Thursday night into Friday morning as the front moves through the region. Cooler conditions are forecast Friday behind the front. Over the weekend...the low over the Desert Southwest is progged to get a push eastward and move through the region. Latest extended model solutions have come into better agreement with the track/timing of this wave and thus will continue with rain chances Friday night into Saturday and increasing Saturday night into Sunday before tapering off again Sunday night. A wave dropping out of Canada...that is forecast to push the upper low over the CWA...looks to move into the region behind the exiting precip Sunday night. If this colder air moves quicker or if precip lingers longer into Sunday night...there may be a small window for the potential of some wintry weather. Will just have to wait and see though...as this will continue to be updated through the week. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Nov 24, 4:50 PM CST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CST Tue Nov 24 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CST Tue Nov 24 2020
...Severe Thunderstorms Possible into Tonight...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Western sections of northeast Oklahoma and
far southeast Oklahoma into west-central Arkansas.
ONSET...After 6 pm...ending by 1 am.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Western sections of northeast Oklahoma and
far southeast Oklahoma into west-central Arkansas.
An isolated severe storm cannot be ruled out anywhere
in eastern Oklahoma and northwest Arkansas.
ONSET...After 6 pm...ending by 1 am.
DISCUSSION...
Thunderstorms will spread into northeast Oklahoma from the west
toward evening. While instability is limited, favorable winds aloft
will support some severe thunderstorm potential. The storms will
have some supercell structure on approach to the area, but will
likely be more linear in nature as it moves into northeast Oklahoma.
A few wind gusts to 65 mph will be the primary concern. Storm-scale
rotation will happen with the stronger cells, and a brief leading-edge
tornado or two can't be ruled out.
Winds aloft will become favorable for storm rotation from southeast
Oklahoma into west-central Arkansas tonight. While scattered
thunderstorms are expected in these areas, the storms are likely to
be more elevated in nature, not feeding off the air near the surface.
Any storm that can become more surface based in these areas tonight
will need to be monitored closely for severe thunderstorm potential,
including a non-zero chance of a tornado.
All of this activity will begin to shift eastward this evening and
should be clearing our western Arkansas counties around 1 am.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...High Wind Potential.
THURSDAY...Thunderstorm Potential and High Wind Potential.
FRIDAY THROUGH MONDAY...No Hazards.
EXTENDED DISCUSSION...
Showers and isolated thunderstorms are possible across far southeast
Oklahoma Thursday night. Gusty winds are expected on Wednesday and
Thursday.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Nov 24, 7:14 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL HOMINY 36.41N 96.39W
11/24/2020 E0.75 INCH OSAGE OK EMERGENCY MNGR
&&
KAHSpecial weather statement, Nov 24, 7:22 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
722 PM CST Tue Nov 24 2020
OKZ054>056-060-061-250200-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
722 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...EASTERN
OSAGE...WASHINGTON...NOWATA AND NORTH CENTRAL TULSA COUNTIES UNTIL
800 PM CST...
At 722 PM CST, strong thunderstorms were located along a line
extending from 2 miles northeast of Bigheart to 4 miles south of
Okesa to near Walnut Creek State Park. Movement was northeast at 45
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Nowata...
Skiatook... Dewey...
Barnsdall... Oologah...
South Coffeyville... Copan...
Ramona... Ochelata...
Delaware... Avant...
Lenapah... Talala...
Vera... Wann...
Bigheart... Bartlesville Municipal Airport...
Osage Hills State Park... Watova...
LAT...LON 3645 9570 3623 9629 3624 9629 3660 9619
3688 9625 3700 9600 3700 9549
TIME...MOT...LOC 0122Z 228DEG 40KT 3687 9619 3665 9612 3626 9626Special weather statement, Nov 24, 7:45 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
745 PM CST Tue Nov 24 2020
OKZ065-066-071-250230-
Okmulgee OK-Okfuskee OK-McIntosh OK-
745 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...SOUTHERN
OKMULGEE AND CENTRAL OKFUSKEE COUNTIES UNTIL 830 PM CST...
At 745 PM CST, a strong thunderstorm was located near Okemah, moving
east at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Okemah...
Henryetta... Morris...
Dewar... Schulter...
Grayson... Hoffman...
Castle... Clearview...
Okmulgee State Park... Pharoah...
Hitchita... Bryant...
Eram...
This includes Interstate 40 in Oklahoma between mile markers 216 and
254.
LAT...LON 3572 9572 3565 9571 3555 9571 3555 9570
3545 9569 3532 9635 3553 9640
TIME...MOT...LOC 0145Z 253DEG 46KT 3546 9629Special weather statement, Nov 24, 7:47 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
747 PM CST Tue Nov 24 2020
OKZ055>057-060>062-064-067-250230-
Tulsa OK-Craig OK-Rogers OK-Nowata OK-Washington OK-Creek OK-
Mayes OK-Wagoner OK-
747 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAIG...ROGERS...
NORTHEASTERN CREEK...NORTHWESTERN MAYES...EASTERN WASHINGTON...
NOWATA...NORTHWESTERN WAGONER AND TULSA COUNTIES UNTIL 830 PM CST...
At 747 PM CST, strong thunderstorms were located along a line
extending from 4 miles southeast of Tyro to 3 miles northwest of
Oologah to 3 miles north of Sapulpa. Movement was east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Nowata... Owasso...
Bixby... Jenks...
Glenpool... Coweta...
Pryor Creek... Skiatook...
Catoosa... Collinsville...
Verdigris... Chelsea...
Inola... Sperry...
Oologah... Adair...
This includes Interstate 44 between mile markers 210 and 273.
LAT...LON 3638 9527 3592 9567 3602 9621 3616 9609
3617 9600 3627 9600 3647 9584 3700 9581
3700 9523
TIME...MOT...LOC 0147Z 282DEG 37KT 3699 9577 3647 9576 3604 9613Local storm report, Nov 24, 7:53 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL BARTLESVILLE 36.75N 95.98W
11/24/2020 E1.75 INCH WASHINGTON OK EMERGENCY MNGR
0735 PM HAIL COPAN 36.90N 95.93W
11/24/2020 E1.75 INCH WASHINGTON OK EMERGENCY MNGR
&&
KAHLocal storm report, Nov 24, 8:01 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
801 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 4 W HAYWOOD 34.89N 96.02W
11/24/2020 E1.00 INCH PITTSBURG OK PUBLIC
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 6:20 PM CST | Special Weather Statement | TSA | Osage | 40 min |
| Nov 24, 6:25 PM CST | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Nov 24, 6:37 PM CST | Special Weather Statement | TSA | Osage | 23 min |
| Nov 24, 6:58 PM CST | Special Weather Statement | TSA | Osage | 47 min |
| Nov 24, 7:11 PM CST | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Nov 24, 7:22 PM CST | Special Weather Statement | TSA | Nowata, Washington | 38 min |
| Nov 24, 7:45 PM CST | Special Weather Statement | TSA | Okfuskee, Okmulgee | 45 min |
| Nov 24, 7:47 PM CST | Special Weather Statement | TSA | Nowata, Rogers, Tulsa | 43 min |
| Nov 24, 7:50 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| Nov 24, 7:58 PM CST | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 22 min |
| Nov 24, 8:26 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg | 49 min |
| Nov 24, 8:39 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 51 min |
| Nov 24, 8:42 PM CST | Special Weather Statement | TSA | Cherokee, Muskogee | 33 min |
| Nov 24, 8:44 PM CST | Special Weather Statement | TSA | Latimer, Pushmataha | 46 min |
| Nov 24, 9:17 PM CST | Special Weather Statement | TSA | Choctaw, LeFlore, Pushmataha, Sequoyah | 58 min |
| Nov 24, 9:48 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 42 min |
| Nov 24, 9:53 PM CST | Tornado Warning | TSA | LeFlore, Sequoyah | 19 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.